MAUDE Adverse Event Report: SYMMETRY SURICAL INC SYMMETRY CLASSIC PLUS; NEEDLE HOLDER

SYMMETRY SURICAL INC SYMMETRY CLASSIC PLUS; NEEDLE HOLDER
Catalog Number 36-2016
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested but not received regarding the nature of the damage and age of the instrument.We are also waiting to hear the condition of the patient and long-term effects.This customer has purchased 1,028 this product code since 2012.Symmetry surgical acquired this codman product in 2012 and the customer likely purchased the product prior to 2012 as well.There has been a total of (b)(4) sold of all lots of this product since 2012 with 2 additional complaints recorded for the inserts breaking off.The customer stated that the needle holder was broken, however, they have not provided details regarding where the device was broken.A follow up report will be submitted once additional information has been obtained.User facility report# (b)(4).
 
Event or Problem Description
The customer alleged that the patient underwent a craniotomy for epidural hematoma removal.Upon post-operative ct scans, it was noted that there was a metallic density seen over the bone in the subgaleal space.Upon investigation the instrument kit used for the procedure was obtained and it was discovered that there was a broken needle holder.The piece was not able to be retrieved due to an unrelated health condition.
 
Additional Manufacturer Narrative
After multiple follow ups no additional information was received from the user facility.The lot number was never provided, the device was not returned, and the pictures were not provided.Without this information, an investigation cannot be completed.Due to the lack of information low complaint probability, no further actions are required.This can be seen as the final report.If additional information is obtained that alleges any other patient involvement or the need for corrective actions a follow up report will be submitted.

Brand Name
SYMMETRY CLASSIC PLUS
Common Device Name
NEEDLE HOLDER
Manufacturer (Section D)
SYMMETRY SURICAL INC
3034 owen drive
antioch TN 37013
MDR Report Key10985163
Report Number3007208013-2020-00039
Device Sequence Number19757712
Product Code HXK
UDI-Device Identifier00887482009703
UDI-Public00887482009703
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number36-2016
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer11/16/2020
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1